Cryptanalysis of a chaotic block cipher with external key and its improved version

Chengqing Li, Shujun Li, Gonzalo Alvarez, Guanrong Chen, Kwok Tung Lo

Research output: Journal article publicationJournal articleAcademic researchpeer-review

43 Citations (Scopus)

Abstract

Recently, Pareek et al. proposed a symmetric key block cipher using multiple one-dimensional chaotic maps. This paper reports some new findings on the security problems of this kind of chaotic cipher: (1) a number of weak keys exist; (2) some important intermediate data of the cipher are not sufficiently random; (3) the whole secret key can be broken by a known-plaintext attack with only 120 consecutive known plain-bytes in one known plaintext. In addition, it is pointed out that an improved version of the chaotic cipher proposed by Wei et al. still suffers from all the same security defects.
Original languageEnglish
Pages (from-to)299-307
Number of pages9
JournalChaos, Solitons and Fractals
Volume37
Issue number1
DOIs
Publication statusPublished - 1 Jul 2008

ASJC Scopus subject areas

  • Mathematics(all)

Cite this